MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584180
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a truetome 44 was used in the papilla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat biliary tract stones performed on (b)(6) 2025.During the procedure, a sphincterotomy was performed.The sphincterotome was inserted deep into the papilla of vater.When the wire was bowed by the nurse, the wire broke on the proximal side of the catheter.It was reported that no part of the cutting wire detached and fell into the patient.The doctor concluded that the incision was sufficient and completed the procedure.Photos of the complaint device outside the patient were provided and show the cutting wire is broken and kinked.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a0406 captures the reportable event of cutting wire kinked.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a0406 captures the reportable event of cutting wire kinked.Block h11: investigation results the returned truetome 44 was analyzed, and a visual inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.Media analysis was performed based on the photos provided where it was possible to observe the cutting wire was broken and kinked.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break and cutting wire kinked was confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1 (initial reporter phone and fax numbers) have been corrected.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a0406 captures the reportable event of cutting wire kinked.Block h11: investigation results: the returned truetome 44 was analyzed, and a visual inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.Media analysis was performed based on the photos provided where it was possible to observe the cutting wire was broken and kinked.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break and cutting wire kinked was confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
TRUETOME 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22337561
Report Number3005099803-2025-02845
Device Sequence Number18391000
Product Code KNS
UDI-Device Identifier08714729827641
UDI-Public(01)08714729827641(17)260826(10)34717923
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Model NumberM00584180
Device Catalogue NumberM00584180
Device Lot Number0034717923
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/18/2025
10/22/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date08/12/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown